MAUDE Adverse Event Report: COVIDIEN WARMERS, INFANT HEEL W/TABS; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

COVIDIEN WARMERS, INFANT HEEL W/TABS; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number MH00002T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the nurse had the heel warmer burst on them.There was no harm to the nurse or patient.
 
Additional Manufacturer Narrative
A review of the device history record was not performed during this investigation as a viable lot number was not received with the complaint.The number provided (ch42sp10604) is the pouch material number and not a lot number for the product.Because there was no viable lot number, a date of manufacture could not be determined.However, as part of our manufacturing process, all device history records are reviewed and approved by quality prior to release of product.A sample pouch was received at the manufacturing site for evaluation.A visual inspection of the product was not able to identify a section of the pouch where it burst.Air was used to expand the pouch with the intent of locating an open section of the pouch to indicate where the pouch burst.The pouch held the air.There was no section of the pouch which was open indicating a burst pouch.The reported issue could not be confirmed at this time.However, it should be noted that the returned sample was fully activated upon receipt.It is important to note that a series of tests are performed during every lot of production.More specifically, inspections are performed to test the seal strength for both the inner seal, where the product would activate and the outer seal.During the test, the pouch is first activated, and the inner seal is broken.The pouch is then placed between two plates.The pouch is compressed until the pressure required per the procedure is reached, 350 lbs minimum.The pouch is left to dwell in the machine for 20 seconds, using a calibrated stopwatch to time it.After the dwell time, the pouch is removed and visually inspected for leaks or spreading of the seam.A pouch with any issues would be rejected at this time and the machine adjusted.If the pouch passes the dwell test it is returned to the machine and the pouch is then compressed until the pouch breaks or reaches over 1000 pounds.The value is then recorded.As part of continuous improvements corrective and preventative action (capa) plans have been opened for issues regarding both burst pouches and pre-activation issues.The capa for burst pouches aims to investigate sealing and material issues on the line.In addition, quality alerts have been issued to the appropriate manufacturing personnel to heighten awareness and a 24-hour product hold time in place.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
WARMERS, INFANT HEEL W/TABS
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key12031990
Report Number1219103-2021-00330
Device Sequence Number4765615
Product Code MPO
UDI-Device Identifier30884527004632
UDI-Public30884527004632
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMH00002T
Device Catalogue NumberMH00002T
Device Lot NumberCH42SP10604
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date09/10/2021
Patient Sequence Number1